MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM NON-COLORED THREADED GUIDE WIRE-SPADE POINT 230MM; WIRE, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM NON-COLORED THREADED GUIDE WIRE-SPADE POINT 230MM; WIRE, SURGICAL
Model Number 292.652
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procodes: lxt, jdw.Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine incoming inspection on (b)(6) 2019, it was observed that the guide wire was bent.There was no patient involvement.This report is for a 2.0mm non-colored threaded guide wire-spade point 230mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: part: 292.652; lot: h541446; part manufacturing date: january 18, 2018; manufacturing site: elmira; part expiration date: n/a; nonconformance noted: n/a.The device history record shows lot h541446 of 2.0 mm threaded guide wires was processed through the normal manufacturing and inspection operations with no rework or nonconformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot h305941 met all specifications with no issues documented that would contribute to this complaint condition.A review of the device history record revealed no complaint related anomalies.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Visual inspection: the 2.0 mm non-colored threaded guide wire ¿ spade point 230 mm was received at us customer quality (cq) with the guide wire bent closer to the distal portion of the device.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was completed.The diameter of the shaft measured within specification, based on drawing.Document/specification review: the following drawing was reviewed: 2 mm guide wire threaded 8 mm, spade point.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM NON-COLORED THREADED GUIDE WIRE-SPADE POINT 230MM
Common Device Name
WIRE, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8619981
Report Number2939274-2019-58126
Device Sequence Number2182625
Product Code LRN
UDI-Device Identifier10886982180766
UDI-Public(01)10886982180766
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
PREAMEND
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number292.652
Device Catalogue Number292.652
Device Lot NumberH541446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Initial Date Received by Manufacturer 04/18/2019
Supplement Date Received by Manufacturer06/03/2019
Initial Report FDA Received Date05/17/2019
Supplement Report FDA Received Date06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1